Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 248, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2011, 6:29 PM EDT for 8 counties in Georgia. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2011, 6:29 PM EDT (22:29 UTC)
- Expired
- Aug 11, 2011, 7:02 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Clinch County, GA, Coffee County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:30 PM EDT | TSTM WND DMG | 4 Ese Willacoochee, GA | 911 CENTER RELAYED PUBLIC REPORT OF STRUCTURAL DAMAGE TO RESIDENTIAL HOME ALONG WITH DOWNED TREES. TIME ESTIMATED BY DOPPLER RADAR. |
| Aug 11, 6:45 PM EDT | TSTM WND DMG | 6 E Willacoochee, GA | EMERGENCY MANAGER REPORTED STRAIGHT LINE WIND EVENT ON ANTIOCH CHURCH ROAD THAT KNOCKED SEVERAL TREES ONTO A POWER SUBSTATION. THIS EVENT KNOCKED POWER OUT TO A LARGE PORTION OF THE COUNTY AND THE ROAD WAS CLOSED UNTIL 2 AM AUGUST 12TH. |
| Aug 11, 6:45 PM EDT | TSTM WND DMG | 6 Wnw Pearson, GA | EMERGENCY MANAGER REPORTED STRAIGHT LINE WIND EVENT ON SUTTON ROAD THAT TORE THE FRONT PORCH AWNING OFF A MOBILE HOME AND PEELED BACK PART OF THE ROOF. NO INJURIES WERE REPORTED. A LARGE OAK TREE WAS KNOCKED DOWN ON NEARBY WILL LEWIS ROAD AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218
WUUS52 KJAX 112229
SVRJAX
GAC001-003-005-065-069-161-229-299-112315-
/O.NEW.KJAX.SV.W.0248.110811T2229Z-110811T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
629 PM EDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
SOUTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
ATKINSON COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN CLINCH COUNTY IN SOUTHEAST GEORGIA
SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 715 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF ALMA TO NICHOLLS TO WILLACOOCHEE...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF ALMA TO 11 MILES SOUTHWEST OF ALMA TO
WILLACOOCHEE...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALMA...PEARSON...COGDELL AND DIXIE UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3149 8302 3159 8277 3178 8262 3163 8217
3114 8251 3114 8298 3118 8298 3119 8305
3127 8304 3131 8307 3133 8307 3135 8310
TIME...MOT...LOC 2230Z 266DEG 17KT 3165 8252 3144 8259
3132 8298
$$
ENYEDI2 follow-up statements
432
WWUS52 KJAX 112245
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT THU AUG 11 2011
GAC001-161-112255-
/O.CAN.KJAX.SV.W.0248.000000T0000Z-110811T2315Z/
JEFF DAVIS GA-APPLING GA-
645 PM EDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN APPLING AND SOUTHERN
JEFF DAVIS COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3139 8301 3148 8293 3154 8270 3163 8260
3161 8247 3154 8238 3145 8229 3114 8251
3114 8298 3118 8298 3119 8305 3127 8304
3130 8306
TIME...MOT...LOC 2245Z 266DEG 17KT 3165 8244 3144 8251
3133 8290
$$
GAC003-005-065-069-229-299-112315-
/O.CON.KJAX.SV.W.0248.000000T0000Z-110811T2315Z/
WARE GA-PIERCE GA-ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-
645 PM EDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN COFFEE...NORTHWESTERN CLINCH...BACON...ATKINSON...
WESTERN PIERCE AND NORTHWESTERN WARE COUNTIES...
AT 645 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ALMA TO
BICKLEY TO 6 MILES WEST OF PEARSON...OR ALONG A LINE EXTENDING FROM 8
MILES NORTH OF ALMA TO 8 MILES SOUTHWEST OF ALMA TO 6 MILES WEST OF
PEARSON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BICKLEY...PEARSON...AXSON...WARESBORO...MILLWOOD...DIXIE UNION AND
COGDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3139 8301 3148 8293 3154 8270 3163 8260
3161 8247 3154 8238 3145 8229 3114 8251
3114 8298 3118 8298 3119 8305 3127 8304
3130 8306
TIME...MOT...LOC 2245Z 266DEG 17KT 3165 8244 3144 8251
3133 8290
$$
ENYEDI747
WWUS52 KJAX 112302
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
702 PM EDT THU AUG 11 2011
GAC003-005-065-069-229-299-112311-
/O.CAN.KJAX.SV.W.0248.000000T0000Z-110811T2315Z/
WARE GA-PIERCE GA-ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-
702 PM EDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE...
NORTHWESTERN CLINCH...BACON...ATKINSON...WESTERN PIERCE AND
NORTHWESTERN WARE COUNTIES IS CANCELLED...
STRONG WINDS TO 50 MPH...SMALL HAIL AND MINOR DAMAGE ARE STILL
POSSIBLE. A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT. MINOR DAMAGE
MAY OCCUR.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3139 8301 3148 8293 3154 8270 3163 8260
3161 8247 3154 8238 3145 8229 3114 8251
3114 8298 3118 8298 3119 8305 3127 8304
3130 8306
TIME...MOT...LOC 2301Z 266DEG 17KT 3165 8235 3144 8242
3134 8281
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:00 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT THU AUG 11 2011 .SHORT TERM...TNGT THRU SAT NGT...UPPER PATTERN EVOLVES FROM E-W ORIENTED RIDGE OVER FL/NRN GOM WITH WRLYS N OF AREA...TO A BUILDING ERN STATES TROUGH/ROCKIES RIDGE PATTERN BY SAT NGT. SLIGHT DECREASE IN MODEL LLVL TEMPS/THICKNESSES THRU WEEKEND SUGGEST SLIGHTLY LOWER MAX TEMPS THAN YDAY/TDAY...BUT STILL MID 90S (PSBLY UPR 90S SUWANNEE VALLEY REGION) FRI AND LOW/MID 90S OVER WEEKEND. SOMEWHAT HIGHER DWPTS WILL KEEP AFTN HEAT INDEX VALUES IN 100-109 RANGE. SHOULD SEE RAIN CHANCES INCREASE WITH INCRSG LLVL MOISTURE AHEAD OF UPR TROF. GOING WITH 30-40 POPS WELL INLAND...20 POP COAST...NEXT FEW DAYS FOR SCTD AFTN SHRA/TSRA. .LONG TERM...SUN THRU THURS...MODEL GUID SHOWS UPR TROF INTENSIFY OVER ERN STATES SUN/MON. WHILE MODELS STALL COLD FRONT OVER NRN FL MON/TUE...EXPECT DRIER AIR ALOFT AND SUBSIDENCE TO MOVE OVER CWA... PUSHING PCPN CHANCES TO OUR SRN COUNTIES BY TUE. MOISTURE MAY RETURN WED/THU TO LEAD TO SCT'D AFTN TSRA WITH SEA BREEZES AND WEAKENING UPR TROF OVER AREA. HAVE MAX TEMPS IN MID 90S SUN/MON AND LWR 90S TUE-THU...REMAINING A LITTLE ABOVE NORMAL. && .AVIATION...PREVAILING VFR EXPECTED THROUGH FRIDAY MORNING. MVFR VSBY IS PSBL AT GNV AND VQQ MAINLY AFTER 08Z. HOWEVER CONFIDENCE IS NOT ENOUGH TO INCLUDE ATTM. && .MARINE...NO HEADINES. QUIESCENT CONDS ARE EXPECTED THROUGH THE WEEKEND DUE TO A WEAK PRESSURE PATTERN. ANOTHER TROUGH APPROACHES FROM THE NORTH ON MONDAY INCREASING THT SW TO W FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 73 93 / 20 30 10 30 SSI 78 91 77 88 / 10 20 10 20 JAX 74 95 74 92 / 10 30 10 30 SGJ 75 92 76 90 / 10 20 20 20 GNV 75 96 75 93 / 10 40 10 40 OCF 75 95 75 93 / 10 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/TRABERT/
Hazardous weather outlook, Aug 11, 3:16 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 AM EDT THU AUG 11 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121015- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 316 AM EDT THU AUG 11 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...DANGEROUS HEAT INDICES EXPECTED THROUGH THE WEEKEND... .DAY ONE...TODAY AND TONIGHT... NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES WILL PUSH HEAT INDICES INTO THE 105 TO 110 RANGE DURING THE AFTERNOON HOURS. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONING IF POSSIBLE...REMAIN OUT OF THE SUN...AND TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND A FEW MAY CONTAIN STRONG GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DANGEROUS HEAT INDICES INTO THE 105 TO 110 RANGE WILL BE POSSIBLE EACH AFTERNOON FROM FRIDAY THROUGH THE WEEKEND. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED EACH DAY THROUGH THE PERIOD. ACTIVITY MAY BE STRONG AT TIMES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 11, 5:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT THU AUG 11 2011
GAZ132>135-150-112215-
APPLING-BACON-COFFEE-JEFF DAVIS-WARE-
536 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WARE...JEFF DAVIS...APPLING...BACON AND COFFEE COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615
PM EDT...
AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
PLANT HATCH TO SNIPESVILLE TO 14 MILES WEST OF AMBROSE...MOVING EAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...PRIDGEN...HAZLEHURST...PLANT HATCH...DENTON...
AMBROSE...GRAHAM...BROXTON...PINE GROVE AND WEST GREEN THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8242 3190 8211 3184 8207 3177 8210
3177 8213 3172 8213 3160 8220 3143 8245
3141 8314 3146 8316 3149 8311 3161 8306
3167 8301 3178 8300 3179 8287 3193 8268
3193 8262 3197 8255 3195 8250 3198 8249
TIME...MOT...LOC 2136Z 285DEG 23KT 3199 8230 3174 8272
3153 8320
ENYEDISpecial weather statement, Aug 11, 6:00 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT THU AUG 11 2011
GAZ132-149-150-112245-
ATKINSON-COFFEE-WARE-
600 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...ATKINSON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...
AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF WILLACOOCHEE...
MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND WILLACOOCHEE...PEARSON...AXSON...BICKLEY AND MILLWOOD
THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3141 8314 3141 8244 3114 8265 3118 8267
3118 8283 3124 8305 3127 8304 3131 8307
3133 8307 3136 8311 3140 8314
TIME...MOT...LOC 2200Z 289DEG 35KT 3136 8297
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:36 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Coffee, Jeff Davis | 39 min |
| Aug 11, 5:43 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Ware and 1 more | 47 min |
| Aug 11, 6:00 PM EDT | Special Weather Statement | JAX | Atkinson | 45 min |
| Aug 11, 6:10 PM EDT | Areal Flood Advisory | JAX | Bacon, Coffee, Jeff Davis | 38 min |
| Aug 11, 6:32 PM EDT | Special Weather Statement | JAX | Appling | 43 min |
| Aug 11, 6:51 PM EDT | Areal Flood Advisory | JAX | Atkinson, Bacon, Coffee, Ware | 54 min |
| Aug 11, 7:01 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Pierce, Ware | 44 min |
| Aug 11, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.